Parasitology international · 2025
Artesunate-induced anaemia: A case report of a pharmacological complication to consider.
Клинический случайСтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Asensi-Díaz Elia, Morante-Ruiz Miguel, Asensio-Mathews Paula, de Górgolas Hernández-Mora Miguel
Аннотация
We present the case of a 52-year-old male, with a recent history of travel to Ghana, who was admitted to the ICU due to septic shock caused by severe malaria, with a parasitaemia index of 50 %. He received treatment with intravenous artesunate followed by dihydroartemisinin (40 mg) plus piperaquine (320 mg). Despite presenting with multiorgan failure upon admission, the patient demonstrated significant clinical improvement and a rapid clearance of parasitaemia, with a parasitaemia index of 0 % at 72 h after treatment's initiation. However, he developed severe anaemia with haemoglobin levels as low as 5.6 g/dL, requiring multiple blood transfusions. The patient's anaemia was attributed to post-artesunate haemolytic anaemia (PDAH), based on a history of high parasitaemia levels and the onset of symptoms following artemisinin-based therapy. This conclusion was supported by a positive Coombs' test and elevated haemolytic markers. PDAH is likely caused by the pitting phenomenon, combined with the potential bone marrow suppression or drug-induced, antibody-mediated haemolysis. The patient received oral steroids for their capacity to suppress the immune response driving erythrocyte destruction in PDAH, resulting in a gradual recovery of haemoglobin levels. This case highlights the importance of recognizing PDAH in patients with severe malaria and high parasitaemia. Prompt diagnosis and management of haemolytic complications are crucial for recovery.